Hair loss in rare patients on tamoxifen

Kevin Fox, MD
Ultima Vez Modificado: 30 de junio del 2002

Share article


Imprima English

Question

Dear OncoLink "Ask The Experts,"
Please advise whether the use of tamoxifen causes hair loss. I have used tamoxifen for 7 months and I noticed that I am losing quite a bit of hair in front. Should I continue to use tamoxifen?

Thank you for your help.  

Answer

Kevin Fox, MD, Assistant Director, Clinical Affairs and Associate Professor of Hematology/Oncology at the Abramson Cancer Center of the University of Pennsylvania, responds:

I have observed hair loss in rare patients on tamoxifen. There is no known preventive treatment, but in the cases I have seen, the hair loss was temporary. If the hair loss becomes cosmetically unacceptable, then an alternative should be sought. There are other hormonal medications that can be used that my not cause hair loss. You should speak directly with your physician so the pros and cons of changing medications can be discussed for your particular situation.

Imprima English
News
Bladder Cancer Deemed Rare in Men With Microhematuria

Jul 24, 2014 - The eventual development of bladder cancer in men who test positive for asymptomatic microhematuria is less than 1 percent, calling into question professional guidelines recommending intensive follow-up evaluation for bladder cancer in such patients, according to a study in the January issue of Urology.



I Wish You Knew

How cancer patients have changed my life

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Frente a un nuevo diagnóstico de cáncer o de cambiar el curso de su tratamiento actual? Deje que nuestro personal de enfermería cáncer que ayudan a pasar!

Más información